Alert archive / Michigan / Special Marine Warnings in 2002
Special Marine Warning 21, NWS Marquette, MI
NWS Marquette, MI issued this special marine warning at May 30, 2002, 7:12 PM EDT. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2002, 7:12 PM EDT (23:12 UTC)
- Expired
- May 30, 2002, 8:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this special marine warning went out at May 30, 4:07 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 30, 4:07 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 407 PM EDT THU MAY 30 2002 MAIN FCST CONCERNS ARE SHRA/TSRA COVERAGE/TIMING/STRENGTH THIS EVENING AND WNDS FOR FRI. WV IMAGERY SHOWING A CUTOFF LOW OVR LA WITH A BROAD RDG OVR FOUR CORNERS. A SHRTWV IS ROTATING THRU A LOW OVR S SASK AND S ONT. ANOTHER SHRTWV IS SLAMING ASHORE OVR PAC NW. SFC ANLYS SHOWING A LOW OVR NW ONT...WITH A CDFNT STRETCHING FM THIS LOW THRU KDLH AREA...SW TO KFSD. A BROAD LOW IS ALSO OVR SW STATES. A BROAD RDG COVER MOST OF SE CONUS. MDLS IN A FAIRLY GOOD AGREEMENT WITH MINOR INCONSISTENCE IN SPEED AND STRENGTH OF SYS. CAN/AVN SLIGHT SLOWER AND DEEPER THAN ETA. THE DIFFERENCE ARE MINOR SO WILL USE COMPROMISE THE SOLN. SCT TSRA WILL SPREADING INTO THE EVE HRS. 305K ISENTROPIC ANLYS SHOWING UPSLOPE FLOW ACRS CWA THIS EVE AHD OF APCH CDFNT. BY 06Z ETA INDC A STRONG SHRTWV MOV THRU E PART OF FCST AREA THIS EVE ASSOC WITH FRNT...FOLLOWED CLOSELY BY A WEAKER SHRTWV WHICH WILL SWING ACRS LK SUPERIOR. THE CDFNT WILL SWING THRU CWA BTWN 00Z AND 06Z. DRY CAA INTO FCST AREA OVRNGT BHD THE FNT WILL STABILIZE AMS. THUS WILL KEEP MENTION OF SCT TSRA...SOME MAY BECOME SVR...FOR THE EVE. TRAJ FCST INDC AMS OVR W ONT WILL MOV INTO CWA OVRNGT. OVRNGT LOW THIS MRNG IN W ONT WERE IN THE MID 50S. ISENTROPIC ANLYS SHOWING SOME OF THE STRONGER WNDS WILL MIX TO SFC AS WELL. THUS WILL INCR WNDS A BIT OVRNGT AND LOW TO MID 50S LOOK REASONABLE FOR TNGT. A LOW LVL JET BEHIND THE CDFNT WILL BE OVR CWA ON FRI. DRY AIR WILL BRING SUNSHINE TO CWA ON FRI. THIS IN TURN WILL EROSE THE SFC BASE INVRN AND LOW MORE OF THE LOW LVL JET TO MIX TO SFC. THIS IS FURTHER SUPPORTED BY THE ISENTROPIC ANLY SHOWING MAINLY DOWNSLOPE FLOW ACRS THE AREA ON FRI. THUS MOSTLY SUNNY AND BREEZY SOUND REASONABLE FOR FRI INTO FRI NGT. THE STRONG WNDS WILL MIX THE LOW LVL ENOUGH TO LIMIT RADIATIONAL COOLING. A SHRTWV WILL MOV THRU THE FCST AREA FRI NGT ...HOWEVER WITH THE DRY COND DO NOT XPC ANY PCPN OR TSRA. XPC CONT BREEZY. A WEAK SHRTWV WILL MOV THRU CWA ON SAT. Q-VEC SHOWING SUFFICIENT CONVERGENCE TO SUPPORT TSRA DVLP. AN UPR LVL JET WILL BE OVR CWA ON SAT ESCORTING A POCKET OF MST AIR ACRS THE FCST AREA. XPC ENOUGH SFC HEATING WILL BRING TEMPS UPTO MID 60 TO ARND 70. THIS SHOULD BE ENOUGH TO GENERATE A FEW LAKE BREEZY BOUNDARY AND TO TRIGGER A FEW TSRA ON SAT. LOOKING AHEAD...EXTD MDLS WERE IN FAIR AGREEMENT. IN THE UPR LVLS...ETA/CAN IN CLOSE AGREEMENT POSITION AND STRENGTH OF SYS ACRS S TEIR OF CONUS...WHILE AVN/CAN/WSETA/ECWMF INDCT BEST AGREEMENTS WITH SYS ACRS N TEIR STATES. WILL FAVOR THE LATER GROUPING FOR EXTD. SFC ANLYS SHOWING MLDS IN GOOD AGREEMENT AS WELL. FOR SAT NGT...A DEEP LOW IS OVR HUDSON BAY. UPR LVL JET WILL BE OVR CNTRL ONT AND S CNTRL CAN. SFC RDG WILL BE OVR FCST AREA...AND AMS DRY WITH MEAN SFC-500MB RH >40 PCT. A BROAD LOW PRES SYS WILL BE OVR N PLAINS. Q-VEC CONVERGENCE AND SHRTWVW WILL PASS QUICKLY AND BY THE EVE HRS THE AMS WILL AGAIN STABILIZE AND SAT NGT SHOULD BE QUIET. SHRTWV ENERGY AHD OF THIS LOW WILL MOV INTO CWA BY LATE SUN. MEAN SFC-500MB WILL INCR TO 80 PCT OF W U.P. UPR LVL JET MAX WILL REMAIN OVR S ONT. A FNTL SYS WILL STRETCH ACRS S WI INTO THE OH VALLEY. CYC FLOW ARND N PLAINS LOW WILL DRY MSTR INTO FCST AREA ON SUN...AND POSSIBLY SET OFF A FEW SHRA. AVN FCST SOUNDINGS SHOWING VRY DRY BLO 700MB...AND 850-500MB LAPSE RATES OF ONLY 3C/KM...NOT VERY CONDUCIVE FOR TSRA DVLPMNT. HOWEVER...WITH NR SATURATED COND BLO 700MB AND WITH SHRTWV ENERGY AVAILABLE...THERE IS STILL A CHC OF SHRA. DUE TO LAPSE RATE...CHC OF PCPN IS WEAK. COND DRY OUT RAPIDLY BY MON AFTN. THE SFC LOW WILL SLIDE INTO THE OH VALLEY...AND A RDG WILL REMAIN OVR CWA THRU WED. HOWEVER...WED NGT AND THU SEE ANOTHER WEAK SHRTWV MOV THRU CWA. MEAN LYR RH WILL INCR TO 80 PCT. .MQT...NONE. DLG
In the hours before
Special weather statement, May 30, 3:12 PM EDT, 4 hours before
MIZ001>007-009>014-310100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 312 PM EDT THU MAY 30 2002 ...TORNADO WATCH IN EFFECT UNTIL 900 PM EDT (800 PM CDT)... ALL OF WEST AND CENTRAL UPPER MICHIGAN IS IN A TORNADO WATCH UNTIL 900 PM EDT (800 PM CDT). THIS INCLUDES THE COUNTIES OF GOGEBIC...ONTONAGON...HOUGHTON...KEWEENAW...BARAGA... MARQUETTE...ALGER...LUCE...IRON...DICKINSON...MENOMINEE... ESCANABA AND SCHOOLCRAFT COUNTIES. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE POSSIBLE THROUGH 9 PM ACROSS WESTERN AND CENTRAL UPPER MICHIGAN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER STATEMENTS AND INFORMATION. MICHELS
Local storm report, May 30, 3:45 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
345 PM EDT THU MAY 30 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM TROUT CREEK MI .75 INCH HAIL
05/30/02 ONTONAGON
0305 PM KENTON MI .75 INCH HAIL
05/30/02 HOUGHTON
AJ/LAROSALocal storm report, May 30, 4:50 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
450 PM EDT THU MAY 30 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM SOUTH REPUBLIC MI .88 INCH HAIL
05/30/02 MARQUETTE
AJ/GMLocal storm report, May 30, 6:36 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
636 PM EDT THU MAY 30 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM WATSON MI .75 INCH HAIL
05/30/02 MARQUETTE
0530 PM ARNOLD MI .75 INCH HAIL
05/30/02 MARQUETTE
0545 PM INGALLS MI .88 INCH HAIL
05/30/02 MENOMINEE
AJ/GMLocal storm report, May 30, 6:41 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
641 PM EDT THU MAY 30 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM WATSON MI .75 INCH HAIL
05/30/02 MARQUETTE
0550 PM ARNOLD MI .75 INCH HAIL
05/30/02 MARQUETTE
0545 PM INGALLS MI .88 INCH HAIL
05/30/02 MENOMINEE
AJ/GMThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:37 PM EDT | Special Marine Warning | MQT | 53 min | |
| May 30, 6:14 PM EDT | Special Marine Warning | MQT | 61 min | |
| May 30, 6:14 PM EDT | Special Marine Warning | MQT | 61 min | |
| May 30, 6:43 PM EDT | Special Marine Warning | MQT | 62 min | |
| May 30, 7:12 PM EDT | Special Marine Warning | MQT | 48 min | |
| May 30, 7:12 PM EDT | Special Marine Warning | MQT | 48 min | |
| May 30, 7:40 PM EDT | Special Marine Warning | MQT | 65 min | |
| May 30, 7:40 PM EDT | Special Marine Warning | MQT | 65 min |
Nearby
Special Marine Warnings in Michigan, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.